MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY ANCHOR TISSUE RETRIEVAL SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY ANCHOR TISSUE RETRIEVAL SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number TRS100SB2
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A customer reported that the trs100sb2, anchor tissue retrieval system device was being used in an unknown procedure on (b)(6) 2024, and ¿laparoscopic cholecystectomy performed, during removal of the bag with the specimen, the bag tore open.Malfunctioned device was safely removed safely from patients abdomen and a new tissue retrieval bag was open and used.¿.The procedure was completed with an alternat device and no reported delay.Further assessment questions were sent, and a good faith effort was made to obtain further information; however, no response has been received.There was no report of fragmentation of the device nor of injury, medical/surgical intervention or extended hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
A customer reported that the trs100sb2, anchor tissue retrieval system device was being used in an unknown procedure on (b)(6)2024, and ¿laparoscopic cholecystectomy performed, during removal of the bag with the specimen, the bag tore open.Malfunctioned device was safely removed safely from patients' abdomen and a new tissue retrieval bag was open and used.¿.The procedure was completed with an alternat device and no reported delay.Further assessment questions were sent, and a good faith effort was made to obtain further information; however, no response has been received.There was no report of fragmentation of the device nor of injury, medical/surgical intervention or extended hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: only physicians trained in the techniques of laparoscopic or minimally invasive surgery and the use of retrieval bags to remove tissue should use the product.Do not use the anchor¿ tissue retrieval system¿ if resistance is met upon deployment.Improper use of the anchor¿ tissue retrieval system¿ may result in perforation of tissue and subsequent bleeding.Care should be taken when using sharp and electro-surgical devices.Note the size of the trocar cannula when removing a specimen through the trocar cannula and seal system.If required, enlarge the port site to aid removal of the anchor¿ tissue retrieval system¿ by conmed.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
ANCHOR TISSUE RETRIEVAL SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key20504568
Report Number3007305485-2024-00152
Device Sequence Number20888571
Product Code GCJ
UDI-Device Identifier20653405986109
UDI-Public(01)20653405986109(17)270614(10)202406144
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTRS100SB2
Device Lot Number202406144
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic